Tornadoes · United States · Oklahoma · 2011

EF0 tornado, Haydenville to Castle, Oklahoma, April 14, 2011

From Haydenville to Castle, this EF0 tornado ran 0.1 miles across Okfuskee County on April 14, 2011, touching down at 6:33 PM CDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 14, 2011
Touchdown
6:33 PM CDT (23:33 UTC)
Path length
0.1 miles (0.2 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Okfuskee County
Touchdown point
35.485, -96.361
Lift-off point
35.485, -96.361
Record number
1104141733-01

What the Weather Service recorded

Low pressure was centered over southern Kansas during the early afternoon of the 14th with a sharp dryline extending from the low pressure system through central Oklahoma. A moist and very unstable air mass was in place across eastern Oklahoma ahead of the dryline. Severe thunderstorms developed along the dryline during the afternoon and moved into eastern Oklahoma during the early evening hours. Large hail up to grapefruit size, damaging wind gusts, and numerous tornadoes occurred as the storms moved through the region.

This is the first of two segments of this tornado. In this segment, the tornado snapped or uprooted several large trees. It was witnessed by storm chasers. Maximum estimated wind in the tornado based on the tree damage was 105 mph. The tornado continued into Okmulgee County, Oklahoma.

KOCO storm chasers witnessed this brief tornado. The tornado resulted in no known damage.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

21 minutes of warning. NWS TSA issued a tornado warning for this county at 23:12 UTC, 21 minutes before the tornado touched down, in force until 23:46 UTC.

The county was under a tornado watch, issued at 19:28 UTC and running to 02:06 UTC.

Issued (UTC)ExpiredProductOffice
19:28 UTC02:06 UTCTornado WatchTSA
21:48 UTC22:45 UTCSevere Thunderstorm WarningTSA
22:23 UTC23:15 UTCTornado WarningTSA
22:46 UTC23:15 UTCSevere Thunderstorm WarningTSA
23:09 UTC23:29 UTCTornado WarningTSA
23:12 UTC23:46 UTCTornado WarningTSA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:28 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Apr 14, 3:31 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 14, 3:31 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT THU APR 14 2011

.DISCUSSION...
SEVERE WEATHER EVENT...WITH THE POTENTIAL FOR SIGNIFICANT TORNADOES
ACROSS ERN OK/WRN AR...IS DEVELOPING THIS AFTERNOON AND WILL PERSIST
WELL INTO THE EVENING.

20Z SFC ANALYSIS SHOWS DEEPENING/OCCLUDING SFC LOW ACROSS CNTRL
KS...WITH SHARP DRYLINE EXTENDING SWD ROUGHLY ALONG I-35. CAP
STRENGTH HAS BEEN GRADUALLY WEAKENING AHEAD OF DRYLINE...AND HAVE
RECENTLY SEEN INITIAL CONVECTIVE DEVELOPMENT NEAR PONCA CITY TO
STILLWATER SWD TO ARDMORE. THUNDERSTORMS WILL INCREASE IN COVERAGE
AND INTENSITY THE REMAINDER OF THE AFTERNOON AS DRYLINE PUSHES
SLOWLY E...AND 100+ KT WLY UPPER LEVEL JET PUNCHES ACROSS NRN TX.
PRESENT INSTABILITY AND DEEP-LAYERED SHEAR ARE MORE THAN SUFFICIENT
TO SUPPORT SUPERCELL THUNDERSTORMS...INCLUDING THE POTENTIAL OF A
FEW TORNADOES AND LARGE HAIL...WELL INTO THE EVENING. BEST CHANCES
OF A SIGNIFICANT TORNADO APPEARS TO BE ACROSS SERN OK INTO WRN
AR...WHERE STRONG SHEAR WILL PERSIST THE LONGEST. SHOULD EVENTUALLY
SEE A SQUALL LINE DEVELOP LATER THIS EVENING AS THE COLD FRONT
OVERTAKES THE DRYLINE...EFFECTIVELY ACCELERATING THE BOUNDARY EWD
INTO WRN AR. SEVERE WEATHER THREAT SHOULD BE ENDING AFTER 3-4 AM AS
COLD FRONT EXITS THE FORECAST AREA.

COOL AND BREEZY CONDITIONS FOR FRIDAY...WITH 15-25 MPH WLY/NWLY SFC
WINDS PERSISTING THROUGHOUT THE DAY. CYCLONIC MID-LEVEL FLOW
ASSOCIATED WITH SLOWLY EXITING UPPER CYCLONE SHOULD RESULT IN AREAS
OF CLOUDS AND SHOWERS...GENERALLY ACROSS PORTIONS OF NE OK AND NW
AR. DESPITE COOLER TEMPS...MUCH DRIER LOW-LEVEL AIR AND STRONG WINDS
WILL RESULT IN A VERY HIGH FIRE DANGER FOR MUCH OF THE
REGION...ESPECIALLY IN PLACES THAT DO NOT RECEIVE SIGNIFICANT
RAINFALL.

CLEARING SKIES WILL ALLOW FOR A RATHER CHILLY NIGHT FRIDAY
NIGHT...WITH A WARMING TREND THROUGH THE WEEKEND AS SFC RIDGE SLIDES
E AND SLY FLOW RETURNS.

UNSETTLED WLY/SWLY UPPER LEVEL FLOW WILL PERSIST THROUGH MUCH OF
NEXT WEEK...WITH AT LEAST LOW CHANCES OF THUNDERSTORMS EACH DAY.
BEST CHANCES ON TAP FOR TUESDAY/TUESDAY NIGHT...WITH ECMWF/GFS IN
GOOD AGREEMENT DRIVING AN UPPER SYSTEM AND COLD FRONT INTO THE AREA.
UPPED POPS SOME DURING THIS TIME PERIOD. VERY WARM PRE-FRONTAL
WEATHER LIKELY FOR TUESDAY...WITH TEMPS FALLING BACK TO THE 70S FOR
THE REMAINDER OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   49  58  38  69 /  70  30  10  10
FSM   52  63  39  68 /  80  20  10  10
MLC   50  63  37  71 /  70  10  10   0
BVO   47  56  37  69 /  70  40  10  10
FYV   50  57  37  62 /  90  40  20  10
BYV   51  56  37  61 /  90  50  20  10
MKO   51  59  38  69 /  80  20  10  10
MIO   47  56  37  65 /  90  50  20  10
F10   49  60  38  70 /  70  20  10   0
HHW   52  70  41  73 /  80  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....18
Hazardous weather outlook, Apr 14, 5:26 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT THU APR 14 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
525 PM CDT THU APR 14 2011

...TORNADOES AND LARGE HAIL LIKELY THIS EVENING AND OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
NUMEROUS DISCRETE SEVERE SUPERCELLS CONTINUE ALONG THE DRYLINE
THIS EVENING ACROSS EASTERN OKLAHOMA. MANY OF THESE SUPERCELLS ARE
EXHIBITING STRONG ROTATION AND HAVE THE POTENTIAL TO PRODUCE
TORNADOES AND LARGE DAMAGING HAIL AT ANY TIME. THIS ACTIVITY WILL
SLOWLY PROGRESS EASTWARD THIS EVENING WITH A THREAT FOR
TORNADOES... DAMAGING STRAIGHT LINE WINDS... AND VERY LARGE HAIL
ACROSS ALL OF EASTERN OKLAHOMA... INCLUDING THE TULSA METRO AREA.
AS THE SYSTEM PROGRESSES EASTWARD... IT WILL LIKELY EVOLVE INTO A
SEVERE SQUALL LINE... WHICH WILL LESSEN THE TORNADO THREAT BUT
INCREASE THE THREAT FOR DAMAGING STRAIGHT LINE WINDS. HEAVY
RAINFALL... AND SLOW CELL MOVEMENT WILL ALSO CREATE A FLASH FLOOD
THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL... HIGH WIND POTENTIAL. WEDNESDAY...THUNDERSTORM
POTENTIAL.

EXTENDED DISCUSSION...
ELEVATED FIRE DANGER WILL CONTINUE ON FRIDAY AS STRONG NORTHWEST
WINDS IN THE WAKE OF A COLD FRONT CONTRIBUTE TO RAPID FIRE SPREAD
CONDITIONS.

SOUTHWESTERLY UPPER FLOW WILL RESULT IN THUNDERSTORM CHANCES
RETURNING BY LATE SUNDAY. IMPROVED CHANCES FOR ORGANIZED STORM
DEVELOPMENT WOULD COME TUESDAY AND TUESDAY NIGHT AS A COLD FRONT AND
THE NEXT SIGNIFICANT UPPER SYSTEM MOVE INTO THE SOUTHERN PLAINS.
BREEZY CONDITIONS WILL MAINTAIN AT LEAST PERIODIC HIGH FIRE
SPREAD POTENTIAL INTO NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 14, 5:10 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND GST     HOMINY                  36.41N 96.39W
04/14/2011  E70 MPH          OSAGE              OK   EMERGENCY MNGR

&&

JDS
Local storm report, Apr 14, 5:12 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND GST     2 S WYNONA              36.52N 96.33W
04/14/2011  M63 MPH          OSAGE              OK   MESONET

&&

RBD
Local storm report, Apr 14, 5:40 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             4 W SAPULPA             36.00N 96.19W
04/14/2011  E1.25 INCH       CREEK              OK   TRAINED SPOTTER

&&

RBD
Local storm report, Apr 14, 5:57 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             BARTLESVILLE            36.75N 95.98W
04/14/2011  E1.00 INCH       WASHINGTON         OK   BROADCAST MEDIA

&&

RBD
Local storm report, Apr 14, 5:58 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             BARTLESVILLE            36.75N 95.98W
04/14/2011  E1.75 INCH       WASHINGTON         OK   TRAINED SPOTTER

&&

RBD
Local storm report, Apr 14, 6:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             BOLEY                   35.49N 96.48W
04/14/2011  E1.00 INCH       OKFUSKEE           OK   PUBLIC

&&

RBD

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 12:00Z

11.6 hours before the tornado, 99 km from the path. April 14, 2011.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 121 joules per kilogram, CIN -508, lifted condensation level 937 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 564 square meters per square second, 0 to 6 km bulk shear 49 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-508 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
49 kt
0-1 km bulk shear
42 kt
0-1 km storm-relative helicity
564 m²/s²
0-3 km storm-relative helicity
551 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

Norman, OK (KOUN), 00:00Z

0.4 hours after it, 99 km from the path. April 15, 2011.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -71452, lifted condensation level 4948 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 00:00Z on 2011-04-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 20 square meters per square second, 0 to 6 km bulk shear 47 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-71452 J/kg
Surface CAPE
2 J/kg
Mixed-layer LCL
4948 m above ground
0-6 km bulk shear
47 kt
0-1 km bulk shear
13 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
9.7 K/km

Open this sounding in Storm Lab

The radar

The Norman radar (KTLX), 85 km away, was scanning. The volume nearest the touchdown began at 23:32 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:23 UTCHAIL 0.88SparksLincoln, OK
21:30 UTCHAIL 1ShawneePottawatomie, OK
21:40 UTCTSTM WND DMG2 W StroudLincoln, OKSMALL TREES BLOWN DOWN.
21:42 UTCTORNADO 02 Nw StroudLincoln, OKNUMEROUS SOURCES REPORTED A BRIEF TORNADO THAT OCCURRED OVER AN OPEN FIELD. LITTLE TO NO DAMAGE WAS REPORTED. THE TIME WAS APPROXIMATE.
21:42 UTCTORNADO2 Nw StroudLincoln, OKBRIEF TORNADO.
21:46 UTCTSTM WND GST 60StroudLincoln, OK
21:54 UTCHAIL 1ShamrockCreek, OK
21:55 UTCHAIL 1PragueLincoln, OK
22:24 UTCHAIL 1.256 Nw KellyvilleCreek, OK
22:40 UTCHAIL 1.254 W SapulpaCreek, OK
22:41 UTCHAIL 1WeltyOkfuskee, OK
22:45 UTCHAIL 16 N LittlePottawatomie, OK
22:47 UTCTSTM WND DMG2 S SapulpaCreek, OKSEVERAL TREES DOWNED NEAR LONE STAR SCHOOL ON HICKORY ROAD
23:06 UTCHAIL 1BoleyOkfuskee, OK
23:09 UTCTORNADO1 N OkfuskeeOkfuskee, OKTORNADO BRIEFLY TOUCHED DOWN WITH NO DAMAGE REPORTED
23:14 UTCHAIL 12 E BoleyOkfuskee, OK
23:25 UTCHAIL 1WewokaSeminole, OKQUARTER SIZED HAIL REPORTED IN DOWNTOWN WEWOKA. TIME ESTIMATED VIA RADAR.
23:31 UTCHAIL 0.75BeggsOkmulgee, OK
23:38 UTCHAIL 1.755 N HoldenvilleHughes, OKDELAYED REPORT FROM EMERGENCY MANAGER.
01:05 UTCHAIL 0.751 E OkemahOkfuskee, OK
01:44 UTCHAIL 0.75BristowCreek, OK
01:46 UTCHAIL 1BristowCreek, OK
02:24 UTCTSTM WND GST 654 W HectorvilleOkmulgee, OK

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2011 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of April 14, 2011

47 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 144:12 PM CDTEF0Osage, OK0.440
April 144:42 PM CDTEF0Lincoln, OK0.340
April 144:45 PM CDTEF0Saline, KS1.660$45,000
April 145:00 PM CDTEF2Osage, OK1.0275$25,000
April 145:02 PM CDTEF0Cowley, KS2.2125
April 145:16 PM CDTEF0Chautauqua, KS0.560
April 145:23 PM CDTEF0Saline, KS0.460
April 145:24 PM CDTEF1Pontotoc, OK1.050$8,000
April 145:38 PM CDTEF0Okfuskee, OK0.250
April 145:39 PM CDTEF0Washington, OK0.150
April 145:44 PM CDTEF0Washington, OK0.150
April 146:03 PM CDTEF1Marshall, OK14.0300
April 146:05 PM CDTEF1Okfuskee, OK11.4100
April 146:11 PM CDTEF1Washington, OK1.6200$20,000
April 146:11 PM CDTEF0Cowley, KS0.250
April 146:12 PM CDTEF0Clay, KS0.125
April 144:15 PM PDTEF0Morrow, OR0.210$500
April 146:25 PM CDTEF0Johnston, OK0.2100
April 147:14 PM CDTEF1Pittsburg, OK5.5300
April 147:20 PM CDTEF3Atoka, OK17.01,320240
April 147:21 PM CDTEF1Atoka, OK4.0100$10,000
April 147:47 PM CDTEF2Delaware, OK0.51003$100,000
April 148:04 PM CDTEF0Atoka, OK7.0125
April 148:12 PM CDTEF0Pushmataha, OK0.150
April 148:12 PM CDTEF1Pushmataha, OK3.0400$10,000
April 148:18 PM CDTEF1Wagoner, OK1.8290$40,000
April 148:28 PM CDTEF1Latimer, OK4.6600$25,000
April 148:35 PM CDTEF2Pushmataha, OK7.01,000
April 148:36 PM CDTEF1Atoka, OK2.0400$20,000
April 148:46 PM CDTEF1Atoka, OK4.0500$30,000
April 148:50 PM CDTEF1Pushmataha, OK1.075
April 148:58 PM CDTEF1Atoka, OK14.31,100$50,000
April 148:59 PM CDTEF1Atoka, OK0.5125$10,000
April 149:08 PM CDTEF0Latimer, OK6.0500
April 149:23 PM CDTEF1LeFlore, OK7.04403$40,000
April 149:35 PM CDTEF1LeFlore, OK1.5300$10,000
April 1410:10 PM CDTEF1Sebastian, AR0.5150$100,000
April 1410:33 PM CDTEF0McCurtain, OK1.775$500
April 1410:35 PM CDTEF1Crawford, AR3.0250$15,000
April 1410:46 PM CDTEF0Fannin, TX1.5100$35,000
April 1411:02 PM CDTEF0McCurtain, OK4.675$10,000
April 1411:07 PM CDTEF1Polk, AR0.575$350,000
April 1411:08 PM CDTEF1Franklin, AR4.83502$30,000
April 1411:12 PM CDTEF1Yell, AR0.825$25,000
April 1411:35 PM CDTEF1Yell, AR2.175$75,000
April 1411:37 PM CDTEF0McCurtain, OK1.275
April 1412:10 AM CDTEF1Madison, AR0.5100$15,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.